Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at May 31, 2021, 4:58 PM CDT for Eau Claire County, Wisconsin. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2021, 4:58 PM CDT (21:58 UTC)
- Expired
- May 31, 2021, 5:30 PM CDT
- In force
- 32 min
- Issued by
- NWS Twin Cities, MN
County Eau Claire County, WI
The radar
The La Crosse radar (KARX), 108 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.0 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -248 J/kg
- Mixed-layer LCL
- 1177 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
817 WWUS83 KMPX 312158 SPSMPX Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 458 PM CDT Mon May 31 2021 WIZ027-028-312230- Chippewa-Eau Claire- 458 PM CDT Mon May 31 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CHIPPEWA AND NORTHEASTERN EAU CLAIRE COUNTIES... At 457 PM CDT, a strong thunderstorm was located near Fall Creek, or 6 miles east of Eau Claire, moving east at 35 mph. Winds in excess of 30 mph and dime size hail are possible with this storm. Locations impacted include... Eau Claire, Altoona, Lake Hallie, Fall Creek, Ludington, Lake Eau Claire County Park and Seymour. If you are on or near a lake, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. LAT...LON 4469 9092 4477 9144 4489 9141 4493 9093 TIME...MOT...LOC 2157Z 276DEG 29KT 4482 9132 $$ BPH
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at May 31, 2:07 PM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, May 31, 2:07 PM CDT, 2 hours 51 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 207 PM CDT Mon May 31 2021 .SHORT TERM...(This evening through Tuesday night) Issued at 207 PM CDT Mon May 31 2021 The surface front stretches from west central Wisconsin across east/south central Minnesota early this afternoon. MuCAPES along/ahead of the boundary have increased to around 1000 J/kg. Shear along the front is marginal at best, so do think the coverage of convection that develops will be isolated or a broken line of cells at best. For a few hours late this afternoon we will still have the influence of colder temperatures aloft with the passing mid-level trough, so any stronger updrafts might be able to muster up some small hail along with sub-severe wind gusts. Skies clear tonight and winds become nearly calm. Dewpoints look to stay up just enough to allow for fog development, mainly over west central WI. Otherwise, expect benign weather on Tuesday, with highs from 75-80, plenty of sun, and winds under 10 mph. .LONG TERM...(Wednesday through Monday) Issued at 207 PM CDT Mon May 31 2021 There will be limited opportunities for precipitation, the main impacts throughout the long term will be tied to the warming trend with temperatures climbing well above normal. On Wednesday, a shortwave trough over the upper Mississippi Valley will provide an increased chance of precipitation to our east. NBM PoPs have decreased further, with 15 to 20 PoPs in our far eastern WI counties. It will be difficult to see any precipitation develop due to the limited upper level forcing, boundary layer moisture, and shear. This trough will depart by Thursday with a pattern change in the works for the remainder of the extended. Upper level ridging builds over the upper Mississippi Valley, opening the door to a prolonged stretch of heat and humidity that has been absent so far this year. For Thursday into Sunday, the forecast dries out with high temperatures climbing into the mid 80s to lower 90s, with dewpoints increasing into the low to mid 60s by Sunday. The NBM's high temperatures still range between the 75th to 90th percentile but with deep WAA these temperatures should be realized. A quick look at the 925mb temperatures show they from between +25c to +30c, this would support sfc temperatures in the upper 80s to mid 90s for Friday into Sunday. Monday, isolated storms are possible in the afternoon with a shortwave moving through the greater flow aloft. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1121 AM CDT Mon May 31 2021 The weak surface front extends from near KMKT to KMSP late this morning. In the wake of the clearing of low clouds, we are seeing modest instability developing along the front (per analyzed MUCAPEs in the 500-1000 J/KG range). The convergence/shear near the boundary is weak, which means any thunderstorm development along it will most likely be isolated to widely scattered in nature. The most likely scenario is for the convection to develop just east of KMKT/KMSP, with higher odds for a thunderstorm to affect KRNH/KEAU around/after 20Z. Therefore have kept MN sites dry with thunderstorm mentions at WI sites. In the wake of the front, skies clear overnight and winds become light to calm. Fog will be possible at KEAU given the residual moisture and calm winds. KMSP... Expect Isolated TS activity to pop up just east/south of KMSP this afternoon, so have kept the TAF dry. /OUTLOOK FOR KMSP/ Tue...VFR. Wind S 5-10kts. Wed...VFR. Wind SW 10kts. Thu...VFR. Wind WSW 10kts. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && SHORT TERM...LS LONG TERM...BPH AVIATION...LS
Hazardous weather outlook, May 31, 7:57 AM CDT, 9 hours 1 minute before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 757 AM CDT Mon May 31 2021 MNZ053-060>063-069-070-076>078-083>085-091>093-WIZ014>016-023>028- 011300- Chisago-Hennepin-Anoka-Ramsey-Washington-Scott-Dakota-Le Sueur- Rice-Goodhue-Blue Earth-Waseca-Steele-Martin-Faribault-Freeborn- Polk-Barron-Rusk-St. Croix-Pierce-Dunn-Pepin-Chippewa-Eau Claire- 757 AM CDT Mon May 31 2021 This Hazardous Weather Outlook is for portions of east central Minnesota...south central Minnesota...southeast Minnesota... northwest Wisconsin and west central Wisconsin. .DAY ONE...Today and Tonight. Thunderstorms are possible today, mainly along and east of Interstate 35 during the afternoon. A few of these storms could produce locally strong wind gusts and marginally severe hail. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed. MNZ041>045-047>052-054>059-064>068-073>075-082-011300- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Lac Qui Parle-Swift-Chippewa-Kandiyohi- Meeker-Wright-Yellow Medicine-Renville-McLeod-Sibley-Carver- Redwood-Brown-Nicollet-Watonwan- 757 AM CDT Mon May 31 2021 This Hazardous Weather Outlook is for portions of central Minnesota...east central Minnesota...south central Minnesota... southwest Minnesota and west central Minnesota. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
In the hours before
Local storm report, May 31, 4:19 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
419 PM CDT MON MAY 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL 3 S CLARKS GROVE 43.72N 93.32W
05/31/2021 M0.88 INCH FREEBORN MN TRAINED SPOTTER
&&Special weather statement, May 31, 4:35 PM CDT, 23 minutes before
Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 435 PM CDT Mon May 31 2021 WIZ025-028-312200- Dunn-Eau Claire- 435 PM CDT Mon May 31 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN DUNN AND WESTERN EAU CLAIRE COUNTIES... At 434 PM CDT, a strong thunderstorm was located 6 miles south of Elk Mound, or 12 miles southeast of Menomonie, moving east at 25 mph. Winds in excess of 30 mph and dime size hail are possible with this storm. Locations impacted include... Eau Claire, Altoona, Lake Hallie, Elk Mound, Rock Falls, Caryville and Seymour. If you are on or near a lake, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. LAT...LON 4462 9142 4474 9185 4487 9179 4486 9131 TIME...MOT...LOC 2134Z 280DEG 20KT 4479 9171 BPH
Special weather statement, May 31, 4:58 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 458 PM CDT Mon May 31 2021 WIZ027-028-312230- Chippewa-Eau Claire- 458 PM CDT Mon May 31 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CHIPPEWA AND NORTHEASTERN EAU CLAIRE COUNTIES... At 457 PM CDT, a strong thunderstorm was located near Fall Creek, or 6 miles east of Eau Claire, moving east at 35 mph. Winds in excess of 30 mph and dime size hail are possible with this storm. Locations impacted include... Eau Claire, Altoona, Lake Hallie, Fall Creek, Ludington, Lake Eau Claire County Park and Seymour. If you are on or near a lake, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. LAT...LON 4469 9092 4477 9144 4489 9141 4493 9093 TIME...MOT...LOC 2157Z 276DEG 29KT 4482 9132 BPH
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 9:16 PM CDT | Special Weather Statement | MPX | Mille Lacs | 44 min |
| May 31, 4:35 PM CDT | Special Weather Statement | MPX | Eau Claire | 25 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.